Texas, 2007

Hail and Damaging Wind in Texas, May 10, 2007

May 10, 2007 · NWS FWD · 5 events in 3 counties and zones

An upper level low pressure system moving into west Texas interacted with a moist and unstable airmass over north Texas. This resulted in large hail, damaging winds, and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$38,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level low pressure system moving into west Texas interacted with a moist and unstable airmass over north Texas. This resulted in large hail, damaging winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 1:47 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, May 10, 1:47 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT THU MAY 10 2007

.DISCUSSION...
THE UPPER LEVEL LOW THAT BROUGHT MULTIPLE ROUNDS OF ACTIVE WEATHER
TO THE REGION IS FINALLY MOVING OUT. WATER VAPOR INDICATES THE
SYSTEM IS WEAKENING AS THE CENTER OF CIRCULATION HAS BECOME ILL-
DEFINED. SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTENT ALONG AN
INSTABILITY TONGUE TO THE EAST OF THE LOW. AREAS FROM PARIS TO
SULPHUR SPRINGS HAVE SEEN CLOUDY SKIES AND RAIN FOR MUCH OF THE
DAY. ELSEWHERE...SHOWERS AND A FEW THUNDERSTORMS HAVE POPPED UP
DUE TO DIURNAL INSTABILITY UNDER THE COLD POOL ALOFT. WE EXPECT
THIS ACTIVITY TO REMAIN SCATTERED IN NATURE.

THICKER CLOUD COVER ASSOCIATED WITH WRAP AROUND MOISTURE SHOULD
REMAIN OVER OUR EAST/SOUTHEAST ZONES...KEEPING LOW TEMPS IN THE
60S. FARTHER WEST...DAYTIME CUMULUS SHOULD DISSIPATE ALLOWING
SKIES TO CLEAR TONIGHT...AT LEAST FOR A SHORT TIME. THEREFORE...
WILL CARRY LOWS IN THE MID TO UPPER 50S FROM JACKSBORO TO
COMANCHE.

FRIDAY WILL BE THE CURTAIN CALL FOR THE PESKY UPPER LOW AND ITS
ROLE IN NORTH TEXAS WEATHER. THE SYSTEM WILL MOVE OFF THE TX GULF
COAST BY MIDDAY. IN ITS WAKE...A FEW INSTABILITY SHOWERS/T-STORMS
WILL BE POSSIBLE...PRIMARILY OVER OUR SOUTHEAST ZONES.

DIURNALLY-DRIVEN CONVECTION WILL BE POSSIBLE SAT AND SUN
AFTERNOONS...GIVEN PWATS IN THE 1.4-1.5 INCH RANGE...LIGHT WINDS
ALOFT...AND WEAK POCKETS OF LIFT MOVING THROUGH THE REGION.

MORE SHOWERS MAY BE POSSIBLE MON AFTERNOON...BUT AREAL COVERAGE IS
UNCERTAIN. WILL CARRY 10 POPS WITH MENTION OF ISOLATED SHOWERS.

THE NEXT CHANCE AT SUBSTANTIAL WIDESPREAD RAINFALL WILL COME
TUESDAY NIGHT INTO WEDNESDAY AS A FRONTAL BOUNDARY SAGS ACROSS THE
RED RIVER. AT THIS TIME...WILL KEEP THE GREATEST CHANCES OVER OUR
NORTH AND NORTHWEST COUNTIES.

TEMPERATURES THROUGH THE NEXT 7 DAYS WILL HOVER AROUND CLIMO NORMALS.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  83  65  82  64 /  20  10  10  20  20
WACO, TX              60  84  63  83  63 /  20  20  10  20  20
PARIS, TX             63  82  64  82  63 /  20  20  10  20  20
DENTON, TX            62  82  62  84  62 /  20  10  10  20  10
MCKINNEY, TX          60  83  63  84  63 /  20  10  10  20  20
DALLAS, TX            65  83  67  84  66 /  20  10  10  20  20
TERRELL, TX           63  81  65  83  64 /  20  20  10  20  20
CORSICANA, TX         63  83  64  83  65 /  20  20  10  20  20
TEMPLE, TX            59  85  62  83  63 /  20  20  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 2:20 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT THU MAY 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
320 PM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF NORTH
TEXAS LATE THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE AREA MOVES
ACROSS THE REGION. AN ISOLATED STRONG THUNDERSTORM WITH SMALL HAIL
AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH 800 PM. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED...BUT LOCALIZED FLOODING WILL BE
POSSIBLE NEAR SLOW-MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
WIDELY SCATTERED THUNDERSTORMS ARE FORECAST ACROSS PARTS OF NORTH
TEXAS FOR FRIDAY THROUGH SUNDAY. THERE WILL ALSO BE A SLIGHT CHANCE
OF THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY AS A WEAK COLD FRONT
MOVES SOUTH FROM OKLAHOMA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH 800 PM THIS
EVENING.

In the hours before

Special weather statement, May 10, 2:44 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
344 PM CDT THU MAY 10 2007

TXZ118-102115-
TARRANT TX-
344 PM CDT THU MAY 10 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN TARRANT COUNTY

AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF WATAUGA...MOVING NORTH AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...COLLEYVILLE...
EAGLE MOUNTAIN...HALTOM CITY...HASLET...HURST...KELLER...NORTH
RICHLAND HILLS...PECAN ACRES...SAGINAW...SOUTHLAKE AND WATAUGA.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.  IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS
STORM.  MINOR FLOODING OF LOW LYING ROADS WILL BE POSSIBLE.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3282 9744 3281 9716 3299 9708 3299 9752

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 123 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Limestone

When
May 10, 4:05 PM CST
Where
Limestone County, 1.77 mi W of Mexia
Measured
1.75 in hail
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.680, -96.530

Mexia school police reported golfball-size hail on FM 2838.

Hail, Limestone

When
May 10, 4:24 PM CST
Where
Limestone County, Mexia
Measured
1.5 in hail
Property damage
$3,000
Reported by
Public
Coordinates
31.680, -96.500

Ping pong-size hail fell.

Hail, Robertson

When
May 10, 4:45 PM CST
Where
Robertson County, Bremond
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
31.170, -96.670

Hail, Tarrant

When
May 10, 4:50 PM CST
Where
Tarrant County, 1 mi S of Arlington
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.715, -97.120

Penny-size hail reported on Cooper Street.

Thunderstorm Wind, Tarrant

When
May 10, 5:00 PM CST
Where
Tarrant County, Arlington
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
32.730, -97.120

Strong winds blew the roof off of an apartment complex in the 1300 block of Timberlake Drive.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31895, 31896, 31897, 31898, 33082.